# SDR 2010FA0000184

- Difficulty date: February 8, 2010
- Submitted: February 25, 2010
- Operation: General aviation
- Aircraft: N342AF
- Make and model: Diamon DA 40
- Aircraft serial: 401040
- Engine: Lyc IO360M1A
- Propeller: Hartzl HCC2YR1
- System (JASC): 7160 · Engine Air Intake System
- Part: Housing
- Part number: D4171662030
- Condition: Damaged
- Location: Alt Air Valve
- Part time: 147 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER 150 HOURS ON ACFT DURING SCHEDULED MAINTENANCE THE FIRST ONE OF THE TYPE OF PROBLEM WAS FOUND.  MECHANICS ARE FINDING THE ALTERNATE AIR VALVE BODY CONTROL CABLE (PN NR DAI-9076-00-04) LOOSE OR COMPLETELY DISCONNECTED AND HANGING NEXT TO THE PRIMARY/ALTERNATE AIR VALVE BODY (PN D41-7166-20-30).  THEN WHEN THEY TRY TO REINSTALL THE CABLE THEY ARE FINDING THAT THE THREADS ARE STRIPPED OUT ON THE ALTERNATE AIR VALVE BODY.  THIS PROBLEM HAS NOW OCCURRED ON 14 DIFFERENT ACFT IN OUR FLEET ALL BETWEEN 150 TO 350 HOURS TTSN.  MY CONCERN IS THAT THE OPERATOR OF THE ACFT (IF THE CABLE HAS BECOME DISCONNECTED) MAY NOT KNOW IF THE ENGINE IS GETTING FILTERED OR UNFILTERED AIR.  THE FIX MIGHT BE THAT THE MANUFACTURE MAKES THE VALVE BODY THICKER (MORE THREADS), PUT IN A STEEL HELICOIL, OR MAYBE SPOT WELD A NUT ON THE OUTSIDE OF THE VALVE BODY.
